Jump to content
CrazyBoards.org

Recommended Posts

I was on Concerta 36mg and it was helping but my jaw was so tense I couldn't stand it and I started getting really irritable, shaky and anxious so I had to stop. I was only taking Effexor 300 for about 6 months but my short-term memory was getting really bad, I could think but I couldn't express what I wanted to say and I was having trouble with word finding.  My daughter kept telling me I had Alzheimers.  I've been taking Dexedrine ER spansules for almost two weeks now and I'm feeling more like the old me :).  I've been able to communicate my thoughts and I've noticed I'm not nearly as anxious and irritable.  I actually feel a bit mellow which is really nice.  My jaw is a bit tense and I've noticed a bit of peak and valley during the day which is probably the extended release of the med.  It sure is nice to come out of the fog - I hope it lasts.  Just 3 weeks ago I was ready to pull the covers over my head and stay there permanently.  I see the pdoc in 3 weeks to assess.  I'm hoping to be able to get back to my courses as learning was impossible before.  Sorry for the rambling but its been so long since I could actually convert thoughts to words.  I thought I would share my experience; I've learned so much from reading other peoples' posts.

Share this post


Link to post
Share on other sites

-How many milligrams of dexedrine are in the spansules that you are taking? (5mg, 10mg, 15mg)

-Also, a good tip for the jaw clenching would be to, throughout the day, take a "jaw break" in which you stop what you are doing and open, flex, and stretch your jaw. A small jaw massage done by yourself would also accompany this nicely as well as staying hydrated. This was and still is (slightly) a problem with me caused by taking vyvanse and adderall. Recently, every hour, or upon completion of a "task", I will take a 90 second break to do exactly what I just said and its been working pretty well. I havent had the end of day "mute-jaw" where it hurts to even talk, so I'll mark that down as a success.

Share this post


Link to post
Share on other sites

One thing to note about those spansules are the varied generic brands.  The corepharma reminds me a little of the brand but their sister company bought the brand name so since the insides of them look the same, chances are they used the same thing and just put different outer capsules on them for the generic because it is the "branded generic" and they make the brand too.  Mallinckrodt is also a really good brand and if you were given either of those two and you end up with the 3rd, Barr, you may notice a difference.

 

I live in VT and there is an opiate epidemic and I just went back on the Dexedrine Spansules because they capped the tablet rxs for 120 a month and I needed 180-240 depending on the brand and they only cover in 5 mg and 10 mg in my insurance although there is a new brand called Zenzedi now that goes from 2.5 mg to 30 mg tablets.  I take 60 mg per day and I usually get the Barr brand but wouldn't need as much with the other two.  The timing and everything seems odd with that one.  I also have bipolar I disorder so I take Lamictal with it.  If it helps, nice but if you get a different looking capsule and it seems weaker or wears off at a different time, then just ask to adjust it based on that.  There are numerous sites and pages where people are complaining about the differences in that generic but if that is the one you have, you are golden.  The inactive ingredients in them are different and people's bodies metabolize certain things different and that is the issue with that.

 

So, glad it works good for you but I wanted to give you the "generic" difference note in case you get a different brand because your body could burn through or be sensitive to the different ingredients of the time release mechanism.

Share this post


Link to post
Share on other sites

I'm currently on 15mg and I'm not even sure of of the brand but they say SB on them.  They don't seem to be working as well as when I first posted but still better than without.  I see the Pdoc this Wednesday to sort me out.  I'm not feeling overly optimistic but you never know; he may have some good suggestions.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Skeletor
      As far as I am informed you need stimulants for treatment of ADHD. Most commonly used are Methylphenidate and Atomoxetine. Sometimes stuff like Bupropion is applied. But what about classic antidepressants with stimulant (NRI) properties? Let's say Desipramine or Nortriptyline, Reboxetine!? Can they help to some degree?
    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By Blahblah
      Good God, my habitual oversleeping is worsening.....I literally cannot get up before 11am. I know this is probably due to the fact that yes, I'm depressed and do not have anything of purpose at the moment to wake up for.....PLUS winter weather that's dark as Hell.....PLUS on a stupid stimulant break, until I can get in to see pdoc in 5 days.
      Are there any other tactics you've used?? I'm going to bed same time every night (by 11pm). I sleep really well entire night. WTF.
      I tried a sunlamp thing in the past and it made me headachey & irritable. Even when I go for walks during the day, it doesn't help.
    • By Blahblah
      Starting this thread because boredom, idleness, lack of stimulation is often a key trigger of depression and bad habits. When I get bored, I feel an emptiness, uselessness and physical/mental lethargy, cue ruminations, then I sleep excessively. This isn't always fatigue: It's an automatic (and very negative) avoidance behavior.
      This link lists 150 ideas (from high effort to minimal effort - from "fun" to mundane) in order to build healthier habits. I need to stop waiting to "feel good" before taking any action. Any thoughts?
      https://www.developgoodhabits.com/what-to-do-bored/
      Today, I:
      Journaled, Cleaned my desktop, Backed up computer, unsubscribed to some junk email, Did some stretching, called a relative, dealt with an admin issue, read some blogs about depression, provided some words of support/appreciation for someone.
×
×
  • Create New...